Food Addiction Intervention; Asian Takeout Trade Outs
20140430 Widescreen

Heartburn Medicine Causes Life-Threatening Reaction Leanne, who has irritable bowel syndrome, took a common over-the-counter medication for heartburn. Soon afterward, she developed what she thought was a heat rash – but the reaction quickly worsened. She developed blisters on her face, and her skin started to fall off.

Leanne was diagnosed with Stevens-Johnson Syndrome, a life-threatening disorder in which the skin and mucous membranes react severely to a medication. Her reaction was so severe that she was treated in the hospital's burn unit.

“This is very different than just a normal allergic reaction," ER physician Dr. Travis Stork says. "This is your body’s immune system going haywire." 

Dr. Travis explains that many medications can trigger the syndrome, and says one of the earliest signs to look for is blisters in your mouth.

“It’s about awareness,” OB-GYN Dr. Jennifer Ashton says. “Any time a person starts a medication, if they develop a rash, the first thing you want to do is talk to the health care provider that provided that medication, and stop the medication.”

The Doctors' Deals

Need a little “retail therapy”? Learn how you can save big bucks on the hottest health and beauty products with The Doctors’ Deals!

Kindergarten Scandal?
A New Jersey kindergarten teacher was suspended after two of her 5-year-old students were found naked in a bathroom. The students told the teacher they were having “sex.” The teacher reported the incident immediately, but officials said she failed to properly supervise her students.

The Doctors speak out in support of the teacher, and discuss what is normal behavior for young children beginning to discover their private parts.

Family medicine physician Dr. Rachael Ross explains three things parents should do if they find their children in a similar situation, and how to help teach them about what behavior is appropriate.

“The worst thing that you can do is — first of all — make them feel ashamed of it,” she says.

500-Pound Woman’s Cry for Help
Carol admits she is slowly killing herself with food, but that hasn’t been enough to keep her from eating too much unhealthy foods. She reaches out to The Doctors for help her save her life.

At age 45, Carol weighs 500 pounds, has sleep apnea, Type 2 diabetes and is on disability. She can’t walk or stand for very long and rarely leaves her room, which has been equipped with a portable bathroom.

“Everybody looks at me like I’m a monster,” she says.

“If you still think this story is just about overeating, a lack of willpower and self control, you are wrong,” Dr. Travis says.


Carol explains how her weight spiraled out of control. “I’m fat. I was born fat, and I’m going to die fat,” she says
.


Dr. Travis explains how food can be just as addictive as any drug.


Dr. Travis surprises Carol at her home. “You’re getting to a point where your health problems are going to be irreversible,” he tells her.


Carol’s mom, Marilyn, joins The Doctors to give an update on Carol’s journey.

Take-out Trade Outs
Danielle Walker, author of Against All Grain, shows Dr. Travis and Dr. Rachael how to make healthier versions of three Asian favorites:

Cheat'n Chow Mein
Poundless Pad Thai
Fried Rice Fake-Out


Intuitive Medicine?
What role can intuition play in medicine and healing? Joan Marie Whelan calls herself a medical intuitive, and says she has the “ability to read energy people can’t see with their physical eyes.” She says she helps patients tap into their intuition, so it can help them heal. The Doctors put her skills to the test.

The Secret to Jennifer Aniston’s Legs
The Doctors reveal how actress Jennifer Aniston keeps her legs in shape. Could it work for you?

Please help keep the community civil. The Doctors moderates this forum and all comments must follow TheDoctorsTV.com Community Guidelines and New Terms of Use . The Doctors reserves the right to use the comments you submit in whole or in part, and to use the commenter’s name and location, in any medium. Note that DISQUS operates this forum and you must log-in or register with DISQUS to participate.